Femara side effects

Options
jamjar62
jamjar62 Member Posts: 135
I recently went off of Femara due to the side effects. I've been on it for 3 years.

Does anyone know how long it takes for the side effects to subside? I've heard it can take awhile for the drug to be completely out of your system.

Thanks,
Karen

Comments

  • Chickadee1955
    Chickadee1955 Member Posts: 355 Member
    Options
    It took me a good 8-12 weeks
    It took me a good 8-12 weeks and I was only on it 9 months. Good luck!
  • DebbyM
    DebbyM Member Posts: 3,289 Member
    Options
    I haven't been on Femara
    I haven't been on Femara Karen, but, I hope your side effects go away fast for you.


    Hugs, Debby
  • smalldoggroomer
    smalldoggroomer Member Posts: 1,184
    Options
    I started out on Arimidex,
    I started out on Arimidex, the femera, The later side effects was insomnia, and joint pain. They gave me a month off before starting me on Aromasin. My SE's were gone by then. I also started taking Vit d-3 to help with pain and it has helped tremendously so fare. I take Centrum and 2000 units of Vit d-3 per day. Dr told me I could try it and it works for me. You didn't say what your SE were but if they are pain try it. Or google vit d3 for pain. Hope you are feeling better soon. Take care Kay
  • Rague
    Rague Member Posts: 3,653 Member
    Options
    Can't help you on that.
    Can't help you on that. I've been on Femara for almost 2 yrs and have had no SE's.

    Susan
  • New Flower
    New Flower Member Posts: 4,294
    Options
    Rague said:

    Can't help you on that.
    Can't help you on that. I've been on Femara for almost 2 yrs and have had no SE's.

    Susan

    Hi Karen
    It seems like you have finished your 5 years anti-estrogen treatment. Congratulations!!!
    I guess it depends what side effects are you having. Some of them from 4 to 12 weeks, another ones require treatment. Talk to your doctor about them.
    Please Let us know about your conditions
    Hugs
  • jamjar62
    jamjar62 Member Posts: 135
    Options
    side effects
    I did 5 years of Tamoxifen and then 3 years of Femara.

    My side effects were joint pain and depression that was treatment resistant. The joint pain I could live with but the depression was making it hard to take care of my family or find enjoyment in much of anything. I tried almost every anti-depressant on the market and nothing helped.

    I started thinking about when my depression started and a light went off. Three years ago I started Femara and 3 years ago my depression started. I did some research and discovered that Femara can cause depression in certain patients.

    I asked my onc about it and she said it was okay to go off of it. Five years is the standard but she said quality of life can be more important than finishing the full 5 years.

    I've already noticed an improvement in my mood but the joint pain is still there. I figure when the joint pain is gone, I'll know it's out of my system.

    Thanks you all for your input!

    Blessings,
    Karen
  • Kylez
    Kylez Member Posts: 3,761 Member
    Options
    jamjar62 said:

    side effects
    I did 5 years of Tamoxifen and then 3 years of Femara.

    My side effects were joint pain and depression that was treatment resistant. The joint pain I could live with but the depression was making it hard to take care of my family or find enjoyment in much of anything. I tried almost every anti-depressant on the market and nothing helped.

    I started thinking about when my depression started and a light went off. Three years ago I started Femara and 3 years ago my depression started. I did some research and discovered that Femara can cause depression in certain patients.

    I asked my onc about it and she said it was okay to go off of it. Five years is the standard but she said quality of life can be more important than finishing the full 5 years.

    I've already noticed an improvement in my mood but the joint pain is still there. I figure when the joint pain is gone, I'll know it's out of my system.

    Thanks you all for your input!

    Blessings,
    Karen

    I agree that quality of life
    I agree that quality of life is important. So glad that there is already improvement for you!

    Hugs, Kylez